Alert archive / New York / River Flood Warnings in 2017
River Flood Warning 18, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Apr 7, 2017, 4:10 AM EDT for Albany County, Rensselaer County, Saratoga County, New York. It took effect at Apr 7, 2017, 8:00 AM EDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2017, 4:10 AM EDT (08:10 UTC)
- In effect from
- Apr 7, 2017, 8:00 AM EDT
- Expired
- Apr 8, 2017, 2:00 PM EDT
- In force
- 30 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY
The radar
The Albany radar (KENX), 34 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hudson River at Troy (TRYN6).
- Action stage
- 21 ft
- Minor stage
- 21.5 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01358000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
141
WGUS41 KALY 070810
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Albany NY
410 AM EDT Fri Apr 7 2017
NYC001-083-091-072010-
/O.NEW.KALY.FL.W.0018.170407T1536Z-170408T1800Z/
/TRYN6.1.ER.170407T1536Z.170408T0000Z.170408T1200Z.NO/
410 AM EDT Fri Apr 7 2017
The National Weather Service in Albany has issued a
* Flood Warning for
The Hudson River At Troy.
* From this morning until Saturday afternoon.
* At 3 AM Friday the stage was 21 feet.
* Flood stage is 21.5 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to reach flood stage by 11 AM
Friday and forecast to continue to rise to near 21.9 feet around
8 PM Friday. The river is forecast to fall below flood stage after
8 AM Saturday.
* Impact...At 21.5 feet...Minor flood stage. Water floods onto the
Mohawk Wharf in Village of Waterford.
&&
Fld Observed Forecast
8 am 2 pm 8 pm 2 am 8 am
Location Stg Stg Day Time Fri Fri Fri Sat Sat
Hudson River
Troy 21.5 21.0 Fri 03 AM 21.2 21.7 21.9 21.7 21.5
&&
LAT...LON 4269 7376 4266 7368 4280 7361 4283 7372
$$6 follow-up statements
558
WGUS81 KALY 071129
FLSALY
Flood Statement
National Weather Service Albany NY
729 AM EDT Fri Apr 7 2017
NYC001-083-091-072329-
/O.EXT.KALY.FL.W.0018.170407T1500Z-170408T1800Z/
/TRYN6.1.ER.170407T1500Z.170408T0000Z.170408T1200Z.NO/
729 AM EDT Fri Apr 7 2017
The Flood Warning continues for
The Hudson River At Troy.
* From 11 AM Friday until Saturday afternoon.
* At 7 AM Friday the stage was 21.4 feet.
* Flood stage is 21.5 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to rise above flood stage by 11 AM
Friday and continue to rise to near 21.9 feet by 8 PM Friday. The
river is forecast to fall below flood stage after 8 AM Saturday.
* Impact...At 21.5 feet...Minor flood stage. Water floods onto the
Mohawk Wharf in Village of Waterford.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Fri Sat Sat Sat Sat
Hudson River
Troy 21.5 21.4 Fri 07 AM 21.9 21.7 21.5 21.3 20.9
&&
LAT...LON 4269 7376 4266 7368 4280 7361 4283 7372
$$966
WGUS81 KALY 071145
FLSALY
Flood Statement
National Weather Service Albany NY
745 AM EDT Fri Apr 7 2017
NYC001-083-091-072345-
/O.EXT.KALY.FL.W.0018.170407T1200Z-170408T1800Z/
/TRYN6.1.ER.170407T1200Z.170408T0000Z.170408T1200Z.NO/
745 AM EDT Fri Apr 7 2017
The Flood Warning continues for
The Hudson River At Troy.
* From 8 AM Friday until Saturday afternoon.
* At 7 AM Friday the stage was 21.4 feet.
* Flood stage is 21.5 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to rise above flood stage by 8 AM
Friday and continue to rise to near 22 feet by 8 PM Friday. The
river is forecast to fall below flood stage after 8 AM Saturday.
* Impact...At 21.5 feet...Minor flood stage. Water floods onto the
Mohawk Wharf in Village of Waterford.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Fri Sat Sat Sat Sat
Hudson River
Troy 21.5 21.4 Fri 07 AM 22.0 21.7 21.5 21.3 20.9
&&
LAT...LON 4269 7376 4266 7368 4280 7361 4283 7372
$$207
WGUS81 KALY 071618
FLSALY
Flood Statement
National Weather Service Albany NY
1218 PM EDT Fri Apr 7 2017
NYC113-080418-
/O.CON.KALY.FL.W.0019.170408T0300Z-000000T0000Z/
/RVRN6.1.ER.170408T0300Z.170408T1800Z.000000T0000Z.NO/
1218 PM EDT Fri Apr 7 2017
The Flood Warning continues for
The Schroon River At Riverbank.
* From 11 PM Friday until further notice.
* At 11 AM Friday the stage was 6.4 feet.
* Flood stage is 7 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to rise above flood stage by 11 PM
Friday and forecast to continue to rise to near 7.4 feet by 2 PM
Saturday.
* Impact...At 7 feet...Minor flood stage with water flooding into
nearby lowlands.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Fri Sat Sat Sat Sat
Schroon River
Riverbank 7.0 6.4 Fri 11 AM 6.9 7.1 7.3 7.4 7.4
&&
LAT...LON 4347 7377 4347 7372 4369 7366 4366 7385
$$
NYC065-080418-
/O.EXT.KALY.FL.W.0009.000000T0000Z-000000T0000Z/
/DDMN6.1.ER.170404T1652Z.170407T1345Z.000000T0000Z.UU/
1218 PM EDT Fri Apr 7 2017
...Flood Warning now in effect until further notice...
The Flood Warning continues for
The Mohawk River At Delta Dam.
* Until further notice.
* At 11 AM Friday the stage was 552.6 feet.
* Flood stage is 551.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue to fall to a stage of 552.4 feet by 2 PM Saturday.
* Impact...At 552.5 feet...Two and a half feet of water are spilling
over and the river begins to overflow its banks downstream.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Fri Sat Sat Sat Sat
Mohawk River
Delta Dam 551.5 552.6 Fri 12 PM 552.5 552.5 552.4 552.4
552.3
&&
LAT...LON 4319 7553 4309 7533 4322 7522 4333 7549
$$
NYC001-083-091-080418-
/O.EXT.KALY.FL.W.0018.000000T0000Z-170409T0000Z/
/TRYN6.1.ER.170407T1152Z.170408T0000Z.170408T1800Z.NO/
1218 PM EDT Fri Apr 7 2017
The Flood Warning continues for
The Hudson River At Troy.
* Until Saturday evening.
* At 11 AM Friday the stage was 21.8 feet.
* Flood stage is 21.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue rising to near 22 feet by 8 PM
Friday. The river is forecast to fall below flood stage after 2 PM
Saturday.
* Impact...At 21.5 feet...Minor flood stage. Water floods onto the
Mohawk Wharf in Village of Waterford.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Fri Sat Sat Sat Sat
Hudson River
Troy 21.5 21.8 Fri 11 AM 22.0 21.8 21.7 21.5 21.0
&&
LAT...LON 4269 7376 4266 7368 4280 7361 4283 7372
$$643
WGUS81 KALY 080236
FLSALY
Flood Statement
National Weather Service Albany NY
1036 PM EDT Fri Apr 7 2017
NYC113-081436-
/O.EXT.KALY.FL.W.0019.170408T0430Z-000000T0000Z/
/RVRN6.1.ER.170408T0430Z.170408T1800Z.000000T0000Z.NO/
1036 PM EDT Fri Apr 7 2017
The Flood Warning continues for
The Schroon River At Riverbank.
* From 12 AM Saturday until further notice.
* At 9 PM Friday the stage was 6.8 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to rise above flood stage by 12 AM
Saturday and forecast to continue to rise to near 7.4 feet by 2 PM
Saturday.
* Impact...At 7.0 feet...Minor flood stage with water flooding into
nearby lowlands.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Fri Sat Sat Sat Sat
Schroon River
Riverbank 7.0 6.8 Fri 09 PM 7.4 7.4 7.4 7.3 7.2
&&
LAT...LON 4347 7377 4347 7372 4369 7366 4366 7385
$$
NYC065-081436-
/O.CON.KALY.FL.W.0009.000000T0000Z-000000T0000Z/
/DDMN6.1.ER.170404T1652Z.170407T1345Z.000000T0000Z.UU/
1036 PM EDT Fri Apr 7 2017
The Flood Warning continues for
The Mohawk River At Delta Dam.
* Until further notice.
* At 9 PM Friday the stage was 552.4 feet.
* Flood stage is 551.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue rising to near 552.5 feet by 2
AM Saturday ...Then begin falling.
* Impact...At 552.5 feet...Two and a half feet of water are spilling
over and the river begins to overflow its banks downstream.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Fri Sat Sat Sat Sat
Mohawk River
Delta Dam 551.5 552.4 Fri 10 PM 552.3 552.3 552.2 552.2
552.1
&&
LAT...LON 4319 7553 4309 7533 4322 7522 4333 7549
$$
NYC001-083-091-081436-
/O.CON.KALY.FL.W.0018.000000T0000Z-170409T0000Z/
/TRYN6.1.ER.170407T1152Z.170407T2100Z.170408T1800Z.NO/
1036 PM EDT Fri Apr 7 2017
The Flood Warning continues for
The Hudson River At Troy.
* Until Saturday evening.
* At 9 PM Friday the stage was 21.9 feet.
* Flood stage is 21.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue to fall to below flood stage
after 2 PM Saturday.
* Impact...At 21.5 feet...Minor flood stage. Water floods onto the
Mohawk Wharf in Village of Waterford.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Fri Sat Sat Sat Sat
Hudson River
Troy 21.5 21.9 Fri 09 PM 21.2 21.0 20.7 20.5 20.0
&&
LAT...LON 4269 7376 4266 7368 4280 7361 4283 7372
$$146
WGUS81 KALY 080307
FLSALY
Flood Statement
National Weather Service Albany NY
1107 PM EDT Fri Apr 7 2017
NYC001-083-091-081507-
/O.EXT.KALY.FL.W.0018.000000T0000Z-170408T1559Z/
/TRYN6.1.ER.170407T1152Z.170407T2100Z.170408T0959Z.NO/
1107 PM EDT Fri Apr 7 2017
...Flood Warning now in effect until Saturday morning...
The Flood Warning continues for
The Hudson River At Troy.
* Until Saturday morning.
* At 10 PM Friday the stage was 21.8 feet.
* Flood stage is 21.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river is forecast to continue to fall to below flood stage
after 5 AM Saturday.
* Impact...At 21.5 feet...Minor flood stage. Water floods onto the
Mohawk Wharf in Village of Waterford.
&&
Fld Observed Forecast
2 am 8 am 2 pm 8 pm 2 am
Location Stg Stg Day Time Sat Sat Sat Sat Sun
Hudson River
Troy 21.5 21.8 Fri 10 PM 21.7 21.4 21.1 20.9 20.6
&&
LAT...LON 4269 7376 4266 7368 4280 7361 4283 7372
$$637
WGUS81 KALY 081430
FLSALY
Flood Statement
National Weather Service Albany NY
1030 AM EDT Sat Apr 8 2017
NYC001-083-091-081500-
/O.CAN.KALY.FL.W.0018.000000T0000Z-170408T1559Z/
/TRYN6.1.ER.170407T1152Z.170407T2100Z.170408T1130Z.NO/
1030 AM EDT Sat Apr 8 2017
The Flood Warning is cancelled for
The Hudson River At Troy.
* At 10 AM Saturday the stage was 21.3 feet.
* Flood stage is 21.5 feet.
* Impact...At 21.5 feet...Minor flood stage. Water floods onto the
Mohawk Wharf in Village of Waterford.
&&
Fld Observed Forecast
8 pm 2 am 8 am 2 pm 8 pm
Location Stg Stg Day Time Sat Sun Sun Sun Sun
Hudson River
Troy 21.5 21.3 Sat 10 AM 20.9 20.6 20.4 20.2 19.7
&&
LAT...LON 4269 7376 4266 7368 4280 7361 4283 7372
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 7, 1:54 AM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 7, 1:54 AM EDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Albany NY
154 AM EDT Fri Apr 7 2017
.SYNOPSIS...
Friday will be cool and damp with more rain as the storm system
moves slowly across the region. This system will begin to lose
its grip on the local area Saturday night as high pressure
builds in. Temperatures will be below normal through Saturday,
with seasonal readings Sunday, and above normal temperatures
early next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Precipitation wrapping about stacked low situated over upstate
New York. Focus for precipitation overnight will be across the
northern portion of the forecast area especially the northwest
portion. As colder air wraps into the system snow will mix with
in the rain across the Western Adirondacks overnight. Winds
have become southerly with some gusts to around 20 mph. This
additional rainfall is expected to be hydrologically insignificant.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
Friday-Friday night, as the upper level trough moves slowly
eastward, cooling aloft should allow for low level instability,
along with lots of clouds and numerous showers of rain, with
some snow expected for higher elevations of the southern
Adirondacks, esp for Friday night, when 2-4 inches could occur.
Elsewhere, scattered coatings to up to an inch could occur for
elevations mainly above 1000 FT across portions of the
Adirondacks, and southern Greens. Some wet snow or graupel could
mix in with rain showers even in lower elevations for Friday
afternoon/night. It will also become rather breezy as
west/northwest winds increase late Friday afternoon/night. Some
gusts up to 35 mph could occur.
Saturday-Saturday night, Some lingering clouds and snow/rain
showers Saturday morning should give way to very gradual
improvement later in the day, with clearing becoming more
pronounced Saturday night. It will remain breezy, esp Sat
afternoon. Highs Sat should reach the 40s to lower 50s by late
afternoon.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
This period will begin quietly and end quietly...with some showery
conditions in between. A high pressure ridge will give way to
developing low pressure over the upper midwest. Increasingly
unseasonably warm conditions, with increasing POPS are expected
ahead of the cold front associated with this system, which will
slide across our forecast area around Tuesday night. Showers
and thunderstorms are possible ahead of it, with lingering
showers behind it, and improving conditions toward the end of
next week, with temperatures returning to near normal.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
A large upper level storm is situated over the region, with an area
of strong low pressure located just northwest of the area over the
Tug Hill Plateau. Bands of rain showers are wrapping around this
low pressure area, with radar imagery showing a large area of
showers north of KALB and headed towards KGFL. Over the next few
hours, this could lower visibility to MVFR levels for KGFL, while
visibility should remain above 6 SM at the other sites with mostly
dry conditions for the remainder of the overnight hours, although
cannot totally rule out a stray brief rain shower at any time.
Still, there will be some flying restrictions overnight due to low-
level moisture allowing for some low stratus at times, especially at
KGFL/KALB/KPSF. This could allow lower ceilings too 800-1500 ft at
times, otherwise it should remain 2-4 kft. Ceilings will likely be
variable, though, and may be rather changeable. Southerly winds
will be around 10 kts, with a few higher gusts at times.
During the day Friday, ceilings will mainly be MVFR at 2-3 kft
through much of the day. In addition, bands of showers may move
back into the area from the west, mainly for the late morning into
the afternoon hours. This could lower visibility to 3-5 miles within
rain and mist. Winds will also be switching to the west around 10
kts for all sites during the afternoon.
Showers will mainly be ending by the evening hours, although they
could continue at KPSF due to upslope flow. Some wet snow may also
mix in with the rain at KPSF, but no snowfall is expected for the
valley TAF sites. Winds will continue to remain gusty right into
Friday night, especially at KPSF, where some gusts could approach 30
kts from a west to northwest direction.
Outlook...
Friday Night: Moderate Operational Impact. Breezy Chance of SHRA...SHSN.
Saturday: Low Operational Impact. Breezy NO SIG WX.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
Another storm system will bring a widespread rain to the area
today into Friday.
&&
.HYDROLOGY...
Precipitation will continue to wrap about stacked low as it
moves gradually across the region. This additional rainfall is
expected to be hydrologically insignificant. Will be making
adjustments to the Flood Watch later this morning. Chances for
showers will decrease Friday night into Saturday with dry
weather expected Saturday afternoon into early next week. River
levels will slowly recede, however mild/warm temperatures will
continue to melt any remaining snow cover.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through Saturday morning for CTZ001-013.
NY...Flood Watch through Saturday morning for NYZ032-033-038>043-
047>054-058>061-063>066-082>084.
MA...Flood Watch through Saturday morning for MAZ001-025.
VT...Flood Watch through Saturday morning for VTZ013>015.
&&
SYNOPSIS...IAA/KL
NEAR TERM...IAA/KL/Thompson
SHORT TERM...KL
LONG TERM...ELH
AVIATION...Frugis
FIRE WEATHER...IAA/KL
HYDROLOGY...IAA/KLHazardous weather outlook, Apr 6, 4:27 PM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 427 PM EDT Thu Apr 6 2017 MAZ001-025-NYZ054-061-VTZ013-014-071100- Northern Berkshire-Southern Berkshire-Eastern Rensselaer- Eastern Columbia-Bennington-Western Windham- 427 PM EDT Thu Apr 6 2017 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for western Massachusetts, northern and central Taconics and much of southern Vermont. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition, strong east to southeast winds are expected to gust to 35 to 45 mph through this evening. If stronger winds are expected then a wind advisory will be issued. Also, there is a slight chance for thunderstorms through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any rainfall amounts and flooding to the National Weather Service. CTZ001-013-NYZ032-033-038>043-047>053-058>060-063>066-082>084-VTZ015- 071100- Northern Litchfield-Southern Litchfield-Northern Herkimer-Hamilton- Southern Herkimer-Southern Fulton-Montgomery-Northern Saratoga- Northern Warren-Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Western Greene-Eastern Greene-Western Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Southeast Warren-Southern Washington-Eastern Windham- 427 PM EDT Thu Apr 6 2017 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for the Capital District, western and southern Adirondacks, Lake George Saratoga region, Mohawk Valley, Schoharie Valley, eastern Catskills, mid Hudson Valley, southern Taconics, northwestern Connecticut and the Connecticut River Valley of southern Vermont. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Also, there is a slight chance for thunderstorms through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any rainfall amounts and flooding to the National Weather Service.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:54 PM EDT | River Flood Warning | ALY | Hamilton | 21 hr |
| Apr 6, 9:55 PM EDT | River Flood Warning | ALY | Herkimer | 10 hr |
| Apr 6, 9:57 PM EDT | River Flood Warning | ALY | Herkimer, Montgomery, Oneida | 16 hr |
| Apr 7, 11:47 AM EDT | River Flood Warning | ALY | Warren | 9 days |
Nearby
River Flood Warnings in New York, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.